Alert archive / Florida / Small Craft Advisories in 2011

Small Craft Advisory 25, NWS Tallahassee, FL

October 31, 2011

NWS Tallahassee, FL issued this small craft advisory at Oct 31, 2011, 3:31 PM EDT. It took effect at Nov 1, 2011, 3:00 AM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 31, 2011, 3:31 PM EDT (19:31 UTC)
In effect from
Nov 1, 2011, 3:00 AM EDT
Expired
Nov 1, 2011, 12:00 PM EDT
In force
9 hr
Issued by
NWS Tallahassee, FL

The text

As transmitted, in the capitals the NWS used until 2016.

330 
WHUS72 KTAE 311931
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
331 PM EDT MON OCT 31 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 11 AM EDT TUESDAY
MORNING FROM DESTIN TO THE SUWANNEE RIVER BETWEEN 20 AND 60
NAUTICAL MILES FROM SHORE...

.THE DIFFERENCE IN PRESSURE BETWEEN A HIGH PRESSURE SYSTEM OVER
THE MID ATLANTIC STATES AND LOWER PRESSURE OFF THE FLORIDA EAST
COAST WILL KEEP WINDS AND SEAS ELEVATED TONIGHT. AFTER A PERIOD OF
ADVISORY CONDITIONS OFFSHORE TONIGHT...WINDS AND SEAS WILL
DIMINISH ON TUESDAY AFTERNOON.

GMZ770-775-010230-
/O.NEW.KTAE.SC.Y.0025.111101T0700Z-111101T1500Z/
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
331 PM EDT MON OCT 31 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 11 AM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 11 AM EDT
TUESDAY. 

* WINDS: NORTHEAST WIND AROUND 20 KNOTS.

* SEAS: MAXIMUM VALUES OF 4 TO 6 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

GODSEY
3 follow-up statements
716 
WHUS72 KTAE 010134
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
934 PM EDT MON OCT 31 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 11 AM EDT TUESDAY
MORNING FROM DESTIN TO THE SUWANNEE RIVER BETWEEN 20 AND
60 NAUTICAL MILES FROM SHORE...

.THE DIFFERENCE IN PRESSURE BETWEEN A HIGH PRESSURE SYSTEM OVER
THE MID ATLANTIC STATES AND LOWER PRESSURE OFF THE FLORIDA EAST
COAST WILL KEEP WINDS AND SEAS ELEVATED TONIGHT. AFTER A PERIOD
OF ADVISORY CONDITIONS OFFSHORE TONIGHT...WINDS AND SEAS WILL
DIMINISH ON TUESDAY AFTERNOON.

GMZ770-775-010900-
/O.CON.KTAE.SC.Y.0025.111101T0700Z-111101T1500Z/
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
934 PM EDT MON OCT 31 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 11 AM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 11 AM EDT
TUESDAY. 

* WINDS: NORTHEAST WIND AROUND 20 KNOTS.

* SEAS: MAXIMUM VALUES OF 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
726 
WHUS72 KTAE 010715
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
315 AM EDT TUE NOV 1 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 11 AM EDT TUESDAY
MORNING FROM DESTIN TO THE SUWANNEE RIVER BETWEEN 20 AND
60 NAUTICAL MILES FROM SHORE...

.THE DIFFERENCE IN PRESSURE BETWEEN A HIGH PRESSURE SYSTEM OVER
THE MID ATLANTIC STATES AND LOWER PRESSURE OFF THE FLORIDA EAST
COAST WILL KEEP WINDS AND SEAS ELEVATED THIS MORNING. WINDS AND
SEAS WILL DIMINISH THIS AFTERNOON.

GMZ770-775-011600-
/O.EXT.KTAE.SC.Y.0025.000000T0000Z-111101T1600Z/
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
315 AM EDT TUE NOV 1 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT TODAY...

THE SMALL CRAFT ADVISORY IS IN EFFECT UNTIL NOON EDT TODAY.

* WINDS: NORTHEAST AROUND 20 KNOTS.

* SEAS: MAXIMUM VALUES OF 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

FOURNIER
224 
WHUS72 KTAE 011416
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1016 AM EDT TUE NOV 1 2011

...A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY 
FROM DESTIN TO THE SUWANNEE RIVER BETWEEN 20 AND 60 NAUTICAL
MILES FROM SHORE...

.THE DIFFERENCE IN PRESSURE BETWEEN A HIGH PRESSURE SYSTEM OVER
THE MID ATLANTIC STATES AND LOWER PRESSURE OFF THE FLORIDA EAST
COAST WILL KEEP WINDS AND SEAS ELEVATED THIS MORNING. WINDS AND
SEAS WILL DIMINISH SOME THIS AFTERNOON...ALTHOUGH SMALL CRAFT
OPERATORS ARE STILL ENCOURAGED TO EXERCISE CAUTION THIS AFTERNOON 
WITH WINDS BETWEEN 15 AND 20 KNOTS EXPECTED.

GMZ770-775-011600-
/O.CON.KTAE.SC.Y.0025.000000T0000Z-111101T1600Z/
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
1016 AM EDT TUE NOV 1 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY. 

* WINDS: NORTHEAST AROUND 20 KNOTS...DECREASING TO 15 TO 20 KNOTS
  THIS AFTERNOON.

* SEAS: MAXIMUM VALUES OF 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

DVD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 31, 3:07 PM EDT, 24 minutes earlier.

Area forecast discussion, Oct 31, 3:07 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
307 PM EDT Mon Oct 31 2011

.NEAR TERM...(Tonight and Tuesday).
The main Eastern CONUS shortwave will move off into the Western
Atlantic tonight. At the surface, guidance shows high pressure over
the Mid Atlantic and Tennessee River Valley remaining in place
keeping the weather pattern relatively tranquil throughout the
period. The primary focus will be with temperatures for the
overnight period. It looks like the set up will be similar to
Saturday night with high pressure centered off to the north and the
pressure gradient at the surface remaining tight enough to keep
occasional bursts of wind overnight ensuring the lowest levels of
the atmosphere remain mixed enough to prevent good radiational
cooling. Thus for this forecast package tend to believe the warmer
side of the guidance, closer to the MET numbers. Even with this
forecast, still expect some cool temperatures in the lower 40s,
primarily across Southeast Alabama and into Southwestern Georgia
where the winds have the best chance of going calm.

Should warm up nicely on Tuesday with mostly sunny skies and
temperatures getting into the mid 70s.

.SHORT TERM...(Tuesday night through Wednesday Night).
Area will remain essentially between weather systems through
Thursday with near to just below normal temperatures and light
east-northeast surface winds.  The NAM/GFS are in similar agreement
during this stretch, although NAM brings more clouds into the region
than the GFS late Wednesday night which results in some discrepancy
with overnight lows Thursday morning between the models.  Have
maintained a bit of a blend throughout the period.

.LONG TERM...(Thursday through Monday).
The long term period commences with a trough over extreme Ern
Pacific...ridge over wrn states, trough from wrn Great Lakes ssw
into Tx with closed low over ern most Ok...ridging ewd to into wrn
Atlc and a strong high over Gulf of Mex. At surface, main features
are high over NE NC with ridge axis swwd into Gulf Region, and a low
over Ms Valley with cold front ssw thru ern La and into Gulf.

By Thursday night...Pattern becomes more progressive. Ern trough
with axis ern Great Lakes swd into Cntrl Gulf with closed low over
Tn Valley. Vigorous shortwave exits Plains and reaches Oh Valley on
Friday with some model differences but its impact will be only
in suppressing the ern ridge and lowering heights over NE Gulf
region. By Friday night, trough axis down ern seaboard and extreme
wrn Atlc with low along NC coast before moving offshore. By Sunday,
low cuts off and meanders off Carolina Coast. Locally this
translates to increasingly amplified upstream ridge and dry WNW than
NW steering flow overspreading Gulf Region Fri-Mon. At surface,
advancing upper trough pushes surface ridge offshore. Upstream low
moves Ern NC by Thurs eve rapidly kicking increasingly weaker cold
front across local area into Fri morning. Models agree that with
moisture and any significant forcing missing, only a small amount of
rain is expected. By aftn, front well E/SE of local area with
another ridge building from Canadian Maritimes swwd down ern coastal
states and on Sat, another high begins to build wwd from Mid-Atlc.
This translates to a drier, breezier and, due to upper low lingering
just east of coast, only a modestly cooler airmass overspreading
region thru rest of period.

Will go with sct POPs Thurs night and wdly sct POPs Fri morning,
otherwise nil POPS. Minimum temps on Wed night will be around climo,
rising to around 5 degrees above climo Thurs night ahead of front,
to 2-4 degrees below Fri and Sat night in its wake, then rising to
several degrees above climo on Sun night. Expect maximum temps
around climo Thurs thru Sun then a few degrees above climo on Mon.
Avg inland min/max temps for this period are around 50 and 74
degrees respectively.

&&

.AVIATION...SCT to BKN cumulus field based around 3500 ft across the
region is expected to dissipate after sunset yielding clear skies.
The dry airmass will keep VFR conditions prevailing through the
period.

&&

.MARINE...High pressure across the Mid Atlantic will build southward
tightening the gradient between a weak area of low pressure off the
Florida East Coast. Model guidance is quite close to advisory level
winds over the offshore marine area, so will go ahead and issue a
small craft advisory for the offshore legs with a cautionary
headline over the inner groups. Winds and seas will diminish on
Tuesday afternoon. A slight increase in winds is expected Tuesday
night and Wednesday night...but advisory headlines are not
anticipated at this time.

&&

.FIRE WEATHER...Reinforcing push of dry air will slide into the
region tomorrow in wake of weather system developing over the east
coast. This will result in RH at or below 35% across most of the
area tomorrow afternoon as temperatures rise into the 70s F.
Despite the lowering RH, ERC values are not expected to exceed
critical thresholds with generally light winds.  However, dispersion
values may rise into the 70s and could exceed Red Flag conditions
tomorrow.  After Tuesday afternoon, the cool temperatures and some
increase in moisture should preclude fire weather threats into the
weekend when yet another front will bring a shot or cool/dry air
into the area.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   45  74  41  75  50 /   0   0   0   0   0
Panama City   50  74  49  70  60 /   0   0   0   0  10
Dothan        44  75  42  71  49 /   0   0   0   0  10
Albany        41  74  41  71  48 /   0   0   0   0  10
Valdosta      44  72  43  72  49 /   0   0   0   0   0
Cross City    45  74  43  76  52 /   0   0   0   0   0
Apalachicola  52  73  52  70  63 /   0   0   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...None.
GA...None.
FL...None.
GM...Small Craft Advisory from 3 AM to 11 AM EDT Tuesday from Destin
     to the Suwannee River between 20 and 60 nautical miles from
     shore.

Long Term...Block
Short Term/Fire Weather...Evans
Rest of Discussion...Godsey
Hazardous weather outlook, Oct 31, 2:51 AM EDT, 12 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
251 AM EDT MON OCT 31 2011

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-010700-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
251 AM EDT MON OCT 31 2011 /151 AM CDT MON OCT 31 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED. SMALL CRAFT OPERATORS SHOULD
EXERCISE CAUTION DUE TO RATHER STRONG WINDS AND ROUGH SEAS THIS
MORNING...AND AGAIN LATER TONIGHT. A FEW LIGHT SHOWERS ARE POSSIBLE THIS
MORNING AS AN UPPER LEVEL TROUGH PASSES OVER THE REGION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THE NEXT CHANCE OF RAIN WILL BE THURSDAY AND FRIDAY AS A COLD FRONT
PASSES THROUGH THE AREA. AT THIS TIME IT DOES NOT APPEAR THAT
THERE WILL BE ENOUGH MOISTURE AND INSTABILITY FOR A SIGNIFICANT
SEVERE WEATHER THREAT WITH THIS SYSTEM.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

FOURNIER

Nearby

Small Craft Advisories in Florida, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.